Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 362, NWS Louisville, KY

June 28, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 28, 2011, 1:33 AM CDT for 4 counties in Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 1:33 AM CDT (06:33 UTC)
Expired
Jun 28, 2011, 2:00 AM CDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY, Edmonson County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:50 AM CDTTSTM WND DMG4 E Plum Springs, KYTREES DOWN IN PLUM SPRINGS AND TREES DOWN ON GLASGOW ROAD AND MOREMAN LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2905 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS53 KLMK 280633
SVRLMK
KYC003-009-061-227-280700-
/O.NEW.KLMK.SV.W.0362.110628T0633Z-110628T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GIRKIN...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MOUNT VICTOR...
  DELAFIELD...
  SUNNYSIDE AND LOVING...
  OAKLAND AND POLKVILLE...
  PONDSVILLE AND KEPLER...
  HYDRO AND BERRY STORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3705 8602 3683 8620 3702 8648 3715 8639
TIME...MOT...LOC 0633Z 299DEG 25KT 3706 8635
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
818 
WWUS53 KLMK 280652
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 AM EDT TUE JUN 28 2011

KYC061-280702-
/O.CAN.KLMK.SV.W.0362.000000T0000Z-110628T0700Z/
EDMONSON KY-
152 AM CDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDMONSON COUNTY
IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3699 8644 3708 8628 3705 8602 3683 8620
TIME...MOT...LOC 0652Z 299DEG 25KT 2940 9306

$$

KYC003-009-227-280700-
/O.CON.KLMK.SV.W.0362.000000T0000Z-110628T0700Z/
WARREN KY-ALLEN KY-BARREN KY-
152 AM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WESTERN BARREN...NORTHERN ALLEN AND EASTERN WARREN COUNTIES...

AT 250 AM EDT/150 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 649 MILES SOUTHWEST OF GREENHILL...MOVING SOUTHEAST
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF EASTERN WARREN...NORTHERN ALLEN AND WESTERN
  BARREN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3699 8644 3708 8628 3705 8602 3683 8620
TIME...MOT...LOC 0652Z 299DEG 25KT 2940 9306
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
911 
WWUS53 KLMK 280703
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 AM CDT TUE JUN 28 2011

KYC003-009-227-280713-
/O.EXP.KLMK.SV.W.0362.000000T0000Z-110628T0700Z/
WARREN KY-ALLEN KY-BARREN KY-
203 AM CDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARREN...NORTHERN
ALLEN AND EASTERN WARREN COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. A SECOND 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEAST WARREN 
COUNTY. 

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3699 8644 3708 8628 3705 8602 3683 8620
TIME...MOT...LOC 0652Z 299DEG 25KT 2338 9785

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:09 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 28, 12:09 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 AM EDT TUE JUN 28 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED THE FORECAST TO LOWER POPS SIGNIFICANTLY ACROSS SOUTHERN
INDIANA/NRN PARTS OF NCNTRL KY AND THE NRN BLUEGRASS REGION OF KY.
KEPT LIKELY POPS OVER SCNTRL KY...ALONG/S OF AN OLD OUTFLOW BOUNDARY
WHERE DEWPOINTS ARE POOLED IN THE MID 70S.

DEVELOPING CLUSTER OF SHOWERS/STORMS OVER CENTRAL KY...DEPICTED WELL
BY OUR LOCAL WRF BETWEEN 00Z-03Z THIS EVE. THIS ACTIVITY SHUD
CONTINUE TO INCREASE IN COVERAGE AS IT SLIDES/DEVELOPS TO THE E/SE
TONIGHT TOWARD GREATER INSTABILITY...WHERE SPCS SWD ADJUSTED SLIGHT
RISK RESIDES.

ALL/MOST ACTIVITY SHUD BE SOUTH/EAST OF OUR FORECAST AREA BY DAWN
TUE AS SYNOPTIC SCALE CDFNT REACHES SOUTHERN INDIANA. SOME ISOLATED
SHOWERS/STORMS COULD ACCOMPANY FRONT...SO LEFT LO CHC POPS FROM
09Z-12Z.

ON A SIDE NOTE...IT IS LIKELY A HEAT BURST OCCURRED IN THE
DAVIESS/SPENCER COUNTY AREA BORDERING OUR NWRN CWA AROUND 3 PM EDT.
A STORM REPORT FROM THERE INDICATED EXTREME HEAT-LIKE A BLOW TORCH-
ALONG WITH HIGH WINDS (50-60 MPH WINDS). THESE WINDS DROPPED ESE
INTO PARTS OF HANCOCK...BRECKINRIDGE...HARDIN...OHIO AND GRAYSON
COUNTIES WHERE THE ELIZABETHTOWN MESONET RECORDED A WIND GUST NEAR
60 MPH AND A COINCIDING RISE IN TEMP/DROP IN DEWPOINT. THIS WAS ALL
BEHIND DECAYING TSTMS.

.SHORT TERM (TONIGHT AND TUESDAY)...

WATCH 566 REMAINS IN EFFECT UNTIL 9 PM EDT...8 PM CDT FOR MUCH OF
CENTRAL KY AND PERRY COUNTY INDIANA...ALTHOUGH WILL TRY TO TRIM A
FEW COUNTIES BACK WITH THE 4 PM FORECAST ISSUANCE.  MCS CONTINUES TO
PUSH ACROSS THE FORECAST AREA ALTHOUGH IT SEEMS TO HAVE LOST SOME OF
ITS PUNCH.  -10 LI/S SIT OVER THE LAKE CUMBERLAND AREA HOWEVER...AND
NEW CELLS HAVE STARTED TO POP OVER SOUTH CENTRAL KY.  THIS COULD BE
A SIGN OF RE-GENERATION...THEREFORE WILL CONTINUE THE SEVERE T-STORM
WATCH.  AGAIN THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS.

THE REST OF THE EVENING REMAINS IN QUESTION DUE TO THE MCS/S THAT
HAVE MOVED THROUGH THE AREA TODAY.  A WELL DEFINED WARM FRONT THAT
WAS PRESENT THIS MORNING HAS BEEN LOST IN ALL OF THE OUTFLOW
BOUNDARIES THAT HAVE CROSSED OVER THE REGION TODAY.  HOWEVER...A
BOUNDARY DID LIE FROM ABOUT CENTRAL MO TO CENTRAL TN AS OF 19Z WITH
A PARENT SFC LOW OVER NE OKLAHOMA.  ANOTHER SFC LOW WAS LOCATED OVER
THE WESTERN GREAT LAKES WITH A COLD FRONT EXTENDING DOWN THROUGH
WISCONSIN/ILLINOIS AND THEN BACK WESTWARD INTO MISSOURI.  THIS FRONT
IS PROGGED TO MOVE THROUGH THE AREA BETWEEN 6Z TO 12Z OVERNIGHT.
BEFORE THIS FROPA THOUGH...AT LEAST ONE MORE ROUND OF CONVECTION IS
EXPECTED TO FIRE ALONG THE COLD FRONT LATE THIS AFTERNOON AND PUSH
ESE THIS EVENING.  DEPENDING ON EXACTLY WHERE THE BOUNDARY FROM THE
CURRENT MCS LAYS OUT MAY INFLUENCE THE TRACK OF THIS NEXT ROUND OF
STORMS.  ALSO...STORM INITIATION LOCATION IS IN QUESTION AS MODELS
POINT TO CENTRAL MO WHILE OBS INDICATE REALLY GOOD CONVERGENCE OVER
CENTRAL IL.  IF STORMS CAN INITIATE FAR ENOUGH EAST OVER ILLINOIS
AND TRAVEL E SLIGHTLY SE...THEN AT LEAST WESTERN AND SOUTHERN
SECTIONS OF THE FA WILL GET ANOTHER ROUND OF STRONG STORMS.  IF
STORM INITIATION IS FARTHER WEST...WE MAY MISS A SECOND ROUND OF
STRONG STORMS THIS EVENING ALL TOGETHER.

AFTER MIDNIGHT...ONLY SOME RESIDUAL SHOWERS/T-STORMS ARE EXPECTED
ALONG THE FRONT AS THE IT PASSES THROUGH THE REGION.

TEMPS LOOK TO BE MILD THIS EVENING WITH LOWS IN THE LOWER 70S.
HIGHS TOMORROW SHOULD REACH THE MID 80S ALTHOUGH CLEARING OF CLOUDS
MAY HAMPER THE TEMP FORECAST SOMEWHAT.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

MODEL CONSENSUS CONTINUES TO SHOW HIGH PRESSURE SLOWLY PROCEEDING
FROM THE UPPER MISSISSIPPI VALLEY TUESDAY NIGHT TO THE SOUTHEAST
UNITED STATES BY FRIDAY NIGHT...KEEPING US DRY DURING THAT TIME
PERIOD. WEDNESDAY AND THURSDAY WILL SEE THE MERCURY RISE INTO THE
MIDDLE AND UPPER 80S...WITH 90S LIKELY ON FRIDAY.

A WEAK COLD FRONT WILL SLIP IN FROM THE NORTHWEST THIS
WEEKEND...PROVIDING US WITH A CHANCE OF SCATTERED THUNDERSTORMS EACH
OF THE THREE DAYS SATURDAY THROUGH THE FOURTH. AT THIS TIME IT LOOKS
LIKE THE MOST LIKELY DAY FOR THUNDERSTORMS WILL BE SUNDAY. HIGH
TEMPERATURES EACH DAY WILL BE AROUND THE 90 DEGREE MARK.

&&

.AVIATION (06Z TAF ISSUANCE)...

EXPECTING MAINLY VFR CONDITIONS AT SDF/LEX THROUGH THE REMAINDER OF
THE FORECAST PERIOD...HOWEVER BWG WILL HAVE TO DEAL WITH SHOWERS AND
THUNDERSTORMS THROUGH A GOOD PORTION OF THE OVERNIGHT PERIOD. HAVE
MENTIONED VCTS AND CB GROUPS AT BWG THROUGH 3 AM CDT BEFORE A LINE
OF THUNDERSTORMS MOVES THROUGH BETWEEN 3 AND 4 AM. EXPECT THAT
CONDITIONS WILL DROP TO LOW MVFR AND POSSIBLY INTO THE IFR RANGE FOR
A BRIEF PERIOD OF TIME.

SURFACE WINDS WILL GRADUALLY VEER FROM A SOUTHWESTERLY TO
NORTHWESTERLY DIRECTION SOMETIME AROUND MID TO LATE MORNING AT THE
TAF SITES AS THE FRONT SWINGS THROUGH. ALSO EXPECT AN INCREASE TO
AROUND 10 TO 15 MPH OUT OF THE NORTHWEST ONCE THIS OCCURS LATE
MORNING. WILL HAVE TO DEAL WITH SCT/BKN CU AROUND 3 K FEET AROUND
THE FRONT BEFORE SKIES BEGIN TO CLEAR BY LATE MORNING TO EARLY
AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........DK/11
SHORT TERM.....AMS
LONG TERM......13
AVIATION.......BJS
Hazardous weather outlook, Jun 27, 9:15 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EDT MON JUN 27 2011

KYZ027>029-038>041-045>049-053>057-061>067-070>078-081-082-280800-
GRAYSON KY-HARDIN KY-BULLITT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVERNIGHT...A FEW
MAY REACH SEVERE LEVELS WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT. STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT
SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>026-030>037-042-043-280800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
BOURBON KY-NICHOLAS KY-
1015 PM EDT MON JUN 27 2011 /915 PM CDT MON JUN 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME
MAY BE STRONG WITH WIND GUSTS OF 50 MPH BEING THE PRIMARY THREAT.
OTHER STORMS WILL PRODUCE BRIEF HEAVY RAIN AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED STORMS ARE EXPECTED TUESDAY AS A COLD FRONT
SWEEPS THROUGH THE REGION. STRONG GUSTY WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS OVERNIGHT.

11

In the hours before

Special weather statement, Jun 27, 9:21 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT MON JUN 27 2011

KYZ027-280245-
GRAYSON-
921 PM CDT MON JUN 27 2011

...STRONG THUNDERSTORM WITH WEAK ROTATION...DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF LEITCHFIELD...AND MOVING EAST AT
20 MPH.

WEAK ROTATION...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  BLACK ROCK...
  GRAYSON SPRINGS AND PEONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3752 8615 3733 8625 3748 8650 3757 8646
TIME...MOT...LOC 0220Z 290DEG 19KT 3749 8639

SCHOETTMER
Special weather statement, Jun 27, 10:22 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT MON JUN 27 2011

KYZ026-027-061>063-280400-
BUTLER-EDMONSON-GRAYSON-HART-OHIO-
1022 PM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
LEITCHFIELD TO 7 MILES SOUTH OF HARTFORD...AND MOVING SOUTHEAST AT 15
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ROCK CREEK...
  TILFORD AND CROMWELL...
  PRENTISS AND OAK GROVE...
  READY AND FLINT SPRINGS...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3730 8589 3723 8678 3737 8691 3748 8614
TIME...MOT...LOC 0322Z 301DEG 5KT 3742 8618 3735 8687

SCHOETTMER
Special weather statement, Jun 27, 11:10 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 AM EDT TUE JUN 28 2011

KYZ026>028-061>063-280445-
BUTLER-EDMONSON-GRAYSON-HARDIN-HART-OHIO-
1110 PM CDT MON JUN 27 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MUNFORDVILLE TO 5 MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  LEITCHFIELD...
  LOVE AND BEE SPRING...
  KESSINGER...
  MOUNT BEULAH AND LEITCHFIELD CROSSING...
  STRAW AND BIG REEDY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3726 8570 3722 8645 3747 8680 3751 8602
TIME...MOT...LOC 0410Z 286DEG 15KT 3731 8601 3729 8662

SCHOETTMER
Special weather statement, Jun 27, 11:53 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 AM EDT TUE JUN 28 2011

KYZ026-061-280545-
BUTLER-OHIO-
1153 PM CDT MON JUN 27 2011

...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHWEST OF
HARTFORD...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  SIMMONS AND KEN WYE...
  MCHENRY...
  COOL SPRINGS AND BEAVER DAM...
  SANDEFUR CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3746 8708 3746 8663 3745 8663 3723 8668
      3727 8699 3732 8699 3736 8703 3736 8707
      3733 8709 3733 8711
TIME...MOT...LOC 0453Z 279DEG 17KT 3736 8698

SCHOETTMER
Special weather statement, Jun 28, 1:06 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT TUE JUN 28 2011

KYZ061-062-071-280645-
BUTLER-EDMONSON-WARREN-
106 AM CDT TUE JUN 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF DELAFIELD...AND MOVING
SOUTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MOUNT VICTOR...
  DELAFIELD...
  RICHARDSVILLE AND ANNA...
  SAND HILL...
  GIRKIN AND NICK...
  BRISTOW AND WARREN COUNTY REGIONAL AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3713 8676 3728 8663 3706 8611 3691 8622
      3689 8626 3689 8627 3687 8627
TIME...MOT...LOC 0606Z 299DEG 25KT 3712 8653

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:21 PM CDTSpecial Weather StatementLMKGrayson24 min
Jun 27, 9:25 PM CDTSevere Thunderstorm WarningLMKGrayson18 min
Jun 27, 9:39 PM CDTTornado WarningLMKGrayson21 min
Jun 27, 10:19 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hardin, Hart, Larue and 1 more3 hr
Jun 27, 10:22 PM CDTSpecial Weather StatementLMKGrayson38 min
Jun 27, 11:10 PM CDTSpecial Weather StatementLMKGrayson, Hart35 min
Jun 27, 11:52 PM CDTFlash Flood WarningLMKButler, Edmonson, Grayson, Ohio6 hr
Jun 27, 11:53 PM CDTSpecial Weather StatementLMKOhio52 min
Jun 28, 1:06 AM CDTSpecial Weather StatementLMKButler, Warren39 min
Jun 28, 1:39 AM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Jun 28, 1:46 AM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Warren4 hr
Jun 28, 2:02 AM CDTSpecial Weather StatementLMKAllen43 min
Jun 28, 2:13 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Monroe4 hr
Jun 28, 2:15 AM CDTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren30 min
Jun 28, 3:18 AM CDTSpecial Weather StatementLMKCumberland, Monroe42 min
Jun 28, 3:21 AM CDTSpecial Weather StatementLMKSimpson24 min
Jun 28, 3:31 AM CDTAreal Flood AdvisoryLMKLogan, Simpson3 hr
Jun 28, 5:42 AM CDTAreal Flood WarningLMKButler, Edmonson, Grayson, Ohio, Warren3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.